MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G53172
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a ciaglia blue rhino percutaneous tracheostomy introducer set elongated and unraveled during tracheostomy tube placement.After placing the dilator, the guiding catheter and wire guide were difficult to remove as they were "stuck." the doctor "pulled hard" and was able to remove them.After removal it was noted that the wire was "deformed." a provided photo shows the wire guide had elongated and unraveled.It was noted that there was no difficulty advancing the wire guide, and the wire guide was not manipulated or withdrawn through the needle.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the wire guide from a ciaglia blue rhino percutaneous tracheostomy introducer set elongated and unraveled during tracheostomy tube placement.After placing the dilator, the guiding catheter and wire guide were difficult to remove as they were "stuck".The doctor "pulled hard" and was able removed them.After removal it was noted that the wire was "deformed".A provided photo shows the wire guide had elongated and unraveled.It was noted that there was no difficulty advancing the wire guide, and the wire guide was not manipulated or withdrawn through the needle.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions (mi) and instructions for use (ifu) for the device, as well as visual inspection and dimensional verification of the returned product, were conducted during the investigation.Cook received one used wire guide from the customer.A visual examination of the wire guide found the wire had elongated and unraveled; the weld balls were intact.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_ptisg_rev4] ¿ciaglia blue rhino g2 advanced percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: precautions ¿bronchoscopic guidance is strongly recommended during placement of this device to reduce the likelihood of paratracheal insertion and to determine the intratracheal position of the needle, wire guide, dilators and tracheostomy tube.Maintain safety positioning marks of the wire guide, guiding catheter and dilator during dilating procedure to prevent trauma to posterior wall of trachea.¿ instructions for use ¿9.Introduce the j-tipped wire guide several cm into the trachea.Note: the wire should advance freely, without resistance.If resistance is encountered, do not force wire guide.¿ evidence gathered upon review of dmr, product labeling, dhr and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.It¿s possible that the wire guide became damaged while inside the patient, however cook cannot confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20091268
Report Number1820334-2024-01134
Device Sequence Number7810480
Product Code JOH
UDI-Device Identifier00827002531727
UDI-Public(01)00827002531727(17)261213(10)15804311
Combination Product (Y/N)N
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53172
Device Catalogue NumberC-PTIS-100-FLEX-HC-G
Device Lot Number15804311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight65 KG